Alert archive / Ohio / Flash Flood Warnings in 2007
Flash Flood Warning 48, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Aug 21, 2007, 4:11 AM EDT for Tuscarawas County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2007, 4:11 AM EDT (08:11 UTC)
- Expired
- Aug 21, 2007, 7:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Tuscarawas County, OH
The radar
The Cleveland radar (KCLE), 101 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 4:43 AM EDT | FLASH FLOOD | 2 W Dover, OH | STATE ROUTE 39 JUST WEST OF DOVER IS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 8.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 210815
FFWPBZ
OHC157-211115-
/X.NEW.KPBZ.FF.W.0048.070821T0811Z-070821T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
411 AM EDT TUE AUG 21 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
* UNTIL 715 AM EDT
* AT 408 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF VERY HEAVY RAINFALL MOVING ACROSS NORTHERN TUSCARAWAS
COUNTY. THIS LINE OF HEAVY RAIN EXTENDED BACK THROUGH HOLMES
COUNTY. THIS WILL MEAN AN EXTENDED PERIOD OF VERY HEAVY RAIN OVER
THE SAME AREAS. LOCATIONS ACROSS NORTHERN TUSCARAWAS COUNTY AND
PARTICULARLY NEAR SUGAR CREEK...BROAD RUN...CHERRY RUN AND
PLEASANT VALLEY CREEK SHOULD PREPARE FOR RAPIDLY RISING WATER AND
FLOODING.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 4062 8166 4064 8132 4059 8132 4056 8132
4045 8131 4044 8166
TIME...MOT...LOC 0811Z 180DEG 0KT 4053 8155
$$3 follow-up statements
000
WGUS71 KPBZ 210843
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
441 AM EDT TUE AUG 21 2007
OHC157-211115-
/X.CON.KPBZ.FF.W.0048.000000T0000Z-070821T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUSCARAWAS OH-
441 AM EDT TUE AUG 21 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM EDT FOR
TUSCARAWAS COUNTY...
AT 438 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
ALONG STATE ROUTE 39 JUST WEST OF DOVER. THE LINE OF HEAVY RAIN
CONTINUES TO TRAIN ACROSS THE AREA. THIS WILL MEAN ADDITIONAL
STREAMS WILL LEAVE THEIR BANKS IN NORTHERN TUSCARAWAS COUNTY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUGARCREEK...
STRASBURG...NEW PHILADELPHIA...MINERAL CITY AND DOVER
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4062 8166 4064 8132 4059 8132 4056 8132
4045 8131 4044 8166
TIME...MOT...LOC 0841Z 180DEG 0KT 4048 8149
$$000
WGUS71 KPBZ 210921
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
519 AM EDT TUE AUG 21 2007
OHC157-211115-
/X.CON.KPBZ.FF.W.0048.000000T0000Z-070821T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUSCARAWAS OH-
519 AM EDT TUE AUG 21 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM EDT FOR
TUSCARAWAS COUNTY...
AT 516 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT
FLOODING PROBLEMS IN THE TOWN OF DOVER. THE AXIS OF HEAVIEST RAIN
HAS SHIFTED SOUTHWARD...HOWEVER ANOTHER AREA OF MODERATE TO HEAVY
RAIN IS MOVING ACROSS THE NORTH AGAIN. THE AREA WILL MOVE OVER
LOCATIONS WHICH HAVE ALREADY EXPERIENCED FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUGARCREEK...
NEW PHILADELPHIA AND DOVER
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4059 8164 4056 8133 4053 8131 4050 8132
4049 8131 4046 8131 4044 8136 4044 8163
4045 8165
TIME...MOT...LOC 0919Z 180DEG 0KT 4044 8153
$$000
WGUS71 KPBZ 211024
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
623 AM EDT TUE AUG 21 2007
OHC157-211115-
/X.CON.KPBZ.FF.W.0048.000000T0000Z-070821T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUSCARAWAS OH-
623 AM EDT TUE AUG 21 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM EDT FOR
TUSCARAWAS COUNTY...
AT 619 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT
FLOODING PROBLEMS IN AND NEAR THE DOVER AREA. ANOTHER LINE OF
MODERATE RAIN IS MOVING INTO NORTHERN PORTIONS OF THE COUNTY. THIS
RAIN WILL ONLY ADD TO THE HIGH WATER AND FLOODING PROBLEMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARRAL...
COLUMBIA...LOUDON AND BEARTOWN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4059 8163 4058 8160 4058 8150 4057 8148
4057 8138 4055 8132 4046 8131 4044 8136
4047 8161 4045 8165
TIME...MOT...LOC 1023Z 180DEG 0KT 4055 8149
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 1:37 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 21, 1:37 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
137 AM EDT TUE AUG 21 2007
.SYNOPSIS...
A SURFACE LOW WILL MOVE THROUGH THE AREA TODAY. AS THIS SYSTEM
MOVES THROUGH...MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO
THE EVENING HOURS. ANOTHER FRONT WILL PUSH THROUGH THE AREA
WEDNESDAY...BRINGING HOT AND HUMID CONDITIONS BACK INTO THE
REGION. THESE CONDITIONS WILL KEEP THE AREA UNSETTLED THROUGH
SATURDAY.
&&
.NEAR TERM /THROUGH TODAY/...
WATCHING TWO WAVES. THE FIRST AND STRONGER WAVE OVER THE SOUTH IS
JUST ABOUT THROUGH WITH THE BACK END OF THE CONVECTION MOVING
THROUGH MY SE RIDGES. THE OTHER AND WEAKER WAVE IS MOVING THROUGH
NORTHERN OHIO. THIS AREA HAS BEEN PULSATING FROM STRONG TO
WEAKER...BUT GENERAL TREND HAS BEEN A WEAKENING AS IT MOVES
EASTWARD. THE SOUTHERN WAVE SHOULD BE IN SE PA BY 12Z AND THE
NORTHERN WAVE IN CENTRAL PA BY THE SAME TIME. WILL KEEP WATCH
GOING TODAY AS GROUND IS SATURATED AND ANOTHER WAVE WILL MOVE
THROUGH THIS AFTERNOON. CONCERN WITH THIS AFTERNOONS WAVE IS
CONVECTION AS AREA REMAINS UNSTABLE. PLENTY OF CLOUD COVER SHOULD
HELP TO INHIBIT ANY WIDESPREAD ACTIVITY...BUT IT WILL NOT TAKE
MUCH TO CAUSE PROBLEMS.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
STALLED FRONT FINALLY BEGINS TO MOVE THROUGH THE AREA LATE
TONIGHT AND WEDNESDAY. MODELS ARE INDICATE SOME DEVELOP WITH
FRONT...SO WILL KEEP IN CHC POPS THROUGH WEDNESDAY. HUMIDITY
CREEPS NORTHWARD WEDNESDAY. LINGERING CLOUDS SHOULD HELP TO KEEP
TEMPS DOWN A BIT. BREAK IN THE ACTIVITY WEDNESDAY NIGHT...WITH A
RETURN TO THE HEAT ON THU. WITH HEAT AND HUMIDITY ATMOSPHERE
REMAINS UNSTABLE SO SCT ACTIVITY IS POSSIBLE THU AFTERNOON.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HOT...HUMID CONDITIONS AND UNSETTLED WEATHER WILL CONTINUE THROUGH
SATURDAY. THE NEXT STRONG FRONT IS EXPECTED TO MOVE THROUGH LATE
SATURDAY WHICH WILL PROVIDE THE NEXT BEST CHANCE FOR WIDESPREAD
ACTIVITY. BEHIND FRONT COOLER..DRYER AIR WILL MOVE IN FOR SUNDAY
AND MONDAY. SOME UNCERTAINTY WITH SUNDAY AND MONDAY FORECAST
DEPENDING ON HOW FAR SOUTH FRONT IS PUSHED. EXTENDED WILL LIKELY
NEED SOME TWEAKING.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A WARM FRONT STRETCHES WEST TO EAST ACROSS AREA TONIGHT. A SHORT
WAVE IS MOVING ALONG THIS FRONT BRINGING RAIN SHOWERS AND
THUNDERSTORMS. EXPECT GENERALLY IFR TO MVFR CONDITIONS WITH VERY LOW
CEILINGS AND VISIBILITIES IN FOG AND RAIN. THIS BOUNDARY WILL
CONTINUE TO BE THE FOCUS FOR MORE SHOWERS AND STORMS AS IT SWAYS
NORTH AND SOUTH...WHILE WAVES RIDE EAST ALONG IT.
SOUTH OF THE FRONT THIS EVENING AND TONIGHT GENERALLY MVFR TO VFR
CONDITIONS CAN BE EXPECTED WITH SCATTERED STORMS. NORTH OF THE
FRONT WIDESPREAD SHOWERS AND SCATTERED STORMS WILL CONTINUE WITH
LIFR TO MVFR CONDITIONS EXPECTED. A GENERALLY UNSETTLED WEATHER
PATTERN WILL CONTINUE FOR THE REMAINDER OF THE WEEK.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH THROUGH THIS AFTERNOON FOR MDZ001.
OH...FLOOD WATCH THROUGH THIS AFTERNOON FOR OHZ039>041-048>050-
057>059-068-069.
PA...FLOOD WATCH THROUGH THIS AFTERNOON FOR PAZ013-014-020>023-
029>032.
WV...FLOOD WATCH THROUGH THIS AFTERNOON FOR WVZ001>004-012-021>023-
041.
&&Hazardous weather outlook, Aug 21, 4:02 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 402 AM EDT TUE AUG 21 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029>032- WVZ001>004-012-021>023-041-220815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 402 AM EDT TUE AUG 21 2007 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THE FLOOD WATCH CONTINUES THROUGH THIS AFTERNOON. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. FLOODING WILL REMAIN A RISK TODAY DUE TO THE COMBINATION OF SATURATED GROUND...SWOLLEN STREAMS AND ADDITIONAL RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. PAZ007>009-015-016-220815- MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- 402 AM EDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 21, 3:14 AM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 AM EDT TUE AUG 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLOOD MORGANTOWN 39.64N 79.95W
08/21/2007 MONONGALIA WV EMERGENCY MNGR
NUMEROUS ROADS FLOODED NEAR AND IN MORGANTOWN INCLUDING
MARILLA CENTER DRIVE, WILLOWDOUGH ROAD AND MEADOWVIEW
ROAD.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:49 AM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
| Aug 21, 10:25 AM EDT | Areal Flood Warning | PBZ | Tuscarawas | 4 hr |
Nearby
Flash Flood Warnings in Ohio, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.